MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010480-H
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.The investigation determined the reported failure to advance and difficulty to remove appear to be related to operational circumstances of the procedure.In this case, based on the reported information, during advancement, the guide wire encountered resistance with the moderately calcified, heavily tortuous and 99% stenosed anatomy which resulted in the reported failure to advance and difficulty to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left circumflex (cx) artery that was moderately calcified, heavily tortuous and 99% stenosed.The pilot guide wire failed to cross the lesion; thus, did not advance to the desired location.During removal, resistance was noted.There was no adverse patient effect or a clinically significant delay in procedure.Another guide wire was used to continue the procedure.No additional information was provided.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11617030
Report Number2024168-2021-02774
Device Sequence Number11665168
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public08717648073854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1010480-H
Device Catalogue Number1010480-H
Device Lot Number0062371
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1